# SDR ASMF202101018

- Difficulty date: January 3, 2021
- Submitted: January 28, 2021
- Operation: Air carrier
- Aircraft: N782AM
- Make and model: Boeing 787-8
- Aircraft serial: 37165
- Aircraft time: 23,014 hours, 2,658 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: GENX1B70CP2G01
- Part serial: 956449
- Condition: Damaged
- Location: Left
- Part time: 22,860 hours, 2,741 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: C

## Discrepancy

CAPTAIN REPORTED THAT DURING TAKEOFF ROLL TO V1 AT 100 KTS BY FAILURE OF LEFT ENGINE, DERIVED FROM THE ABOVE ABORTED TAKEOFF.  MAINTENANCE PERSONNEL PERFORMED A HIGH ENERGY STOP CONDITIONAL INSPECTION, IAW AMM B787 05-51-14-01A-280A.  A BIRD STRIKE CONDITIONAL INSPECTION, IAW AMM B787 05-51-18-00A-280A AND AN ENGINE FOREIGN OBJECT DAMAGE INSPECTION, IAW AMM B787-A-G71-00-00-30A-280A-A.  DETECTING BIRD STRIKE EVIDENCE AND DAMAGES AT LEFT ENGINE P/N GENX-1B70CP2G01, S/N 956449, MANUFACTURER GENERAL ELECTRIC ENGINE SERVICES WITH TSN 22714 AND CSN 2684.  AN ABRADABLE SHROUD WITH RUB AT 360 AREA, ALL FAN BLADES WITH RUB AT TIPS AND DELAMINATION, ALL THE FAN BLADES WITH MULTIPLE DAMAGES OF CRACKS BENDS AND MISSING PARTS, MID ACOUSTIC PANELS BETWEEN 3:00 AND 9:00 HRS POSITION WITH DAMAGES, A BORESCOPE INSPECTION WERE PERFORMED AT HIGH PRESSURE COMPRESSOR STAGES ONE, TWO, THREE AND SEVEN, DETECTING DAMAGES OF DENTS, TEARS AND CRACKS, OUT OF LIMITS; SEVERAL DAMAGES ON LEFT ENGINE THRUST REVERSER IFS OUTER WALL ACOUSTIC PANEL AND TRANSLATING SLEEVE INNER ACOUSTIC PANEL, BEING DAMAGES: 1 A DENT OF .800" LENGTH, 0.40" WIDTH, 0.009" DEPTH WITH 11" FROM FWD EDGE AT 07:30 HRS POSITION; 2 A DENT OF 2.700" LENGTH, 1.10" WIDTH, 0.013" DEPTH WITH 18" FROM FWD EDGE AT 07:30 HRS POSITION; 3 A DENT OF 0.600" LENGTH, 0.5 WIDTH, 0.007" DEPTH WITH 27" FROM FWD EDGE AT 08:20 HRS POSITION; 4 A DENT OF 0.700" LENGTH, 0.10" WIDTH, 0.015" DEPTH WITH 40" FROM FWD EDGE AT 08:20 HRS POSITION; 5 A DENT OF 1.650" LENGTH, 1.30" WIDTH, 0.029" DEPTH WITH 56.5" FROM FWD EDGE AT 08:50 HRS POSITION; 6 A DENT OF 1.600" LENGTH, 0.800" WIDTH, 0.021" DEPTH WITH 53" FROM FWD EDGE AT 09:00 HRS POSITION; 7 A DENT OF 0.800" LENGTH, 1.150" WIDTH, 0.012" DEPTH WITH 55" FROM FWD EDGE AT 08:40 HRS POSITION; 8 A DENT OF 0.750" LENGTH 0.550" WIDTH, 0.004" DEPTH WITH 62" FROM FWD EDGE AT 08:20 HRS POSITION; 9 A SCRATCH OF 0.250" LENGTH, 0.018" DEPTH WITH 55.5" FROM FWD EDGE AT 09:00 HRS POSITION; 10 A DENT OF 2.400" LENGTH, 0.400" WIDTH, 0.008" DEPTH WITH 54" FROM FWD EDGE AT 08:20 HRS POSITION; 11 A SCRATCH OF 0.700" LENGTH, 0.005" DEPTH WITH 4.5" FROM FWD EDGE AT 07:50 HRS POSITION; 12 A SCRATCH OF 0.500" LENGTH, 0.009" DEPTH WITH 5" FROM FWD EDGE AT 07:50 HRS POSITION; 13 A SCRATCH OF 0.300" LENGTH, 0.015" DEPTH WITH 8.3" FROM FWD EDGE AT 08:00 HRS POSITION; 14 A CRACK OF 0.400" LENGTH, 0.014" DEPTH WITH 54" FROM FWD EDGE AT 08:00 HRS POSITION; 15 A PERFORATION OF 3.350" LENGTH, 2.00" WIDTH WITH 42" FROM FWD EDGE AT 07:40 HRS POSITION; 16 A PERFORATION OF 3.300" LENGTH, 0.300" WIDTH WITH 56" FROM FWD EDGE AT 07:45 HRS POSITION; 17 A PERFORATION OF 2.000" LENGTH, 0.200" WIDTH WITH 40" FROM CHEVRON BASE AT 07:30 HRS POSITION; 18 A SCRATCH OF 0.400" LENGTH, 0.026" DEPTH WITH 32.5" FROM CHEVRON BASE AT 08:10 HRS POSITION; 19 A NICK OF 0.200" LENGTH, 0.017" DEPTH WITH 29.5" FROM CHEVRON BASE AT 07:35 HRS POSITION; 20 A PERFORATION OF 2.700" LENGTH, 1.600" WIDTH WITH 23" FROM CHEVRON BASE AT 07:20 HRS POSITION; 21 A CRACK OF 1.200" LENGTH, 0.200" WITH 17.5" FROM CHEVRON BASE AT 07:10 HRS POSITION; 22 A PERFORATION OF 2.00" LENGTH, 1.00" WIDTH WITH 15.0" FROM CHEVRON BASE AT 07:20 HRS POSITION; 23 A PERFORATION OF 0.800" LENGTH, 0.500" WIDTH WITH 10.5" FROM CHEVRON BASE AT 07:30 HRS POSITION; 24 A SCRATCH OF 0.625" LENGTH, 0.010" DEPTH WITH 4.5 FROM CHEVRON BASE AT 09:15 HRS POSITION; 25 A GOUGE OF 0.800" LENGTH, 0.400" WIDTH, 0.019" DEPTH WITH 3" FROM CHEVRON BASE AT 07:15 HRS POSITION; 26 A NICK OF 0.200" LENGTH, 0.100" WIDTH, 0.011” DEPTH WITH 16" FROM CHEVRON BASE AT 08:10 HRS POSITION; 27 A CRACK OF 0.900" LENGTH, 0.100" WIDTH,0.008" DEPTH WITH FROM CHEVRON BASE TO TIP AT 08:40 HRS POSITION; 28 A PERFORATION OF 1.500" LENGTH 0.600" WIDTH FROM CHEVRON BASE TO TIP AT 08:40 HRS POSITION; 29 A SCRATCH OF 0.250" LENGTH, 0.009 DEPTH WITH 19" FROM CHEVRON BASE AT 06:40 HRS POSITION; ONE HOLE OF 1.750" AND 1.375" IN OUTER SKIN STA 365 AT 7:00 HRS POSITION, TWO CRACKS OF 3” LENGTH, ONE CRACK OF 2" LENGTH IN INNER SKIN STA 350 AT 7:00 HRS POSITION OF LEFT ENGINE THRUST REVERSER AND AT TRAILING EDGE 9:00 HRS POSITION STA 379, ONE CRACK OF 2" LENGTH; TWO CRACKS IN THE LEFT ENGINE THRUST REVERSER INNER WALL ACOUSTIC PANEL, AT 7 HRS POSITION, ONE CRACK OF 3.00" LENGTH AND 2.00" WIDTH, ONE CRACK OF 3.00" LENGTH; SEVERAL DAMAGES FROM FWD EDGE IFS OUTER WALL ACOUSTIC PANEL; TWO CRACKS IN LEFT ENGINE THRUST REVERSER INNER WALL ACOUSTIC PANEL, AT 7:00 HRS POSITION, ONE CRACK OF 3:00" LENGTH AND 2" WIDTH, ONE CRACK OF 3:00" LENGTH AND REPLACE OF CLAMP ON P40 IAW CMM. 26-22-03-81205. THE WO´S 7215660, 7215662, 7215664, 7215668, 7215671, 7216706, 7220524, 7220525, 7218017, 7220796 AND 7220797 WERE ISSUED TO PERMANENT REPAIR THE DAMAGES DETECTED. LEFT ENGINE WAS REPLACED IAW AMM DMC-B787-A-G71-00-00-10B-520A-A AND DMC-B787-A-G71-00-00-10B-720A-A; DAMAGED AREAS WERE CLEANED IAW SOPM 20-30-03 AND COLLINS AEROSPACE MESSAGE NUMBER CV21-00164; A DETAIL VISUAL INSPECTION AND TAP TEST INSPECTION WERE PERFORMED IAW B787 NDTM PART 1 51-05-01, NO ADDITIONAL DAMAGES WERE FOUND, THE ITEMS 1, 2, 4, 5 WITH DISBONDS OF 0.4" AND 0.4"AND ITEM 8 WITH DISBOND OF 0.4" AND 0.5"; TEMPORARY SEALED OF THE DAMAGES 1, 2, 3, 7, 9 AND 10 WERE PERFORMED IAW SRM B787-A-54-31-01-05B-661A-A AND COLLINS AEROSPACE MESSAGE NUMBERS CV21-00164, CV21-00203 AND CV21-00206; DAMAGES 17, 20, 22, 23 AND 28 WERE REPAIRED IAW SRM B787-A-51-73-00-03A-661A-A AND COLLINS AEROSPACE MESSAGE NUMBER CV21-00206; THE CLAMP ON P40 WAS REPLACED IAW CMM 26-22-03-81205, ALL CORRECT.
